Alert archive / North Dakota / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Bismarck, ND

May 23, 2014Stutsman County, North Dakota

NWS Bismarck, ND issued this flash flood warning at May 23, 2014, 6:09 PM CDT for Stutsman County, North Dakota. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2014, 6:09 PM CDT (23:09 UTC)
Expired
May 24, 2014, 12:00 AM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

County Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 114 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:30 PM CDTFLASH FLOOD2 W Spiritwood, ND1 TO 2 MILES WEST OF SPIRITWOOD...RAINFALL TOTALS MEASURED 2 TO 3 INCHES. WATER WAS FLOWING OVER A TOWNSHIP ROAD 2 MILES WEST OF SPIRITWOOD. ALSO 4 MILES NORTHEAST OF JAMESTOWN 2 FEET OF WATER WAS FLOWING OVER A COUNTY ROAD.
May 23, 9:20 PM CDTFLASH FLOOD2 W Spiritwood, NDNUMEROUS ROADS FLOODED AND WASHED OUT. THIS IS MAINLY BOUNDED BY SPIRITWOOD LAKE TO THE NORTH AND INTERSTATE 94 TO THE SOUTH...JAMESTOWN TO THE WEST AND THE BARNES COUNTY LINE TO THE EAST. RAIN REPORTS OF 4 INCHES OVER THE PAST 4 HOURS. RECORD RAIN AT THE JAME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WGUS53 KBIS 232309
FFWBIS
NDC093-240500-
/O.NEW.KBIS.FF.W.0001.140523T2309Z-140524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
609 PM CDT FRI MAY 23 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL MIDNIGHT CDT

* AT 605 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH
  TORRENTIAL RAIN IN THE JAMESTOWN TO SPIRITWOOD AREA. THE STORMS
  WERE NOT MOVING...AND WERE ACTUALLY BUILDING BACK TO THE
  WEST ALONG AND NORTH OF INTERSTATE 94. RADAR ESTIMATES UP TO THREE
  INCHES OF RAIN HAS FALLEN IN THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR FROM JAMESTOWN THROUGH SPIRITWOOD.

AN ADDITIONAL THREE INCHES OF RAIN IS POSSIBLE...BRINGING RAIN 
TOTALS TO NEAR SIX INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK INTO FLOOD WATER. TURN AROUND...DONT DROWN.

&&

LAT...LON 4681 9878 4711 9876 4710 9845 4699 9846
      4699 9844 4698 9843 4680 9844

$$

SIMOSKO/MARTIN
4 follow-up statements
290 
WGUS73 KBIS 240011
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
711 PM CDT FRI MAY 23 2014

NDC093-240500-
/O.CON.KBIS.FF.W.0001.000000T0000Z-140524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
711 PM CDT FRI MAY 23 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL STUTSMAN
COUNTY UNTIL MIDNIGHT CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED ACROSS THE WARNED AREA. 
THREE INCHES OF RAIN...WITH WATER UP TO TWO FEET DEEP FLOWING OVER 
TOWNSHIP AND COUNTY ROADS NORTH AND EAST OF JAMESTOWN...HAS BEEN 
REPORTED. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...JAMESTOWN THROUGH SPIRITWOOD AND NORTH TO SPIRITWOOD LAKE.

ADDITIONAL RAIN AMOUNTS OF TWO OR THREE INCHES CAN BE EXPECTED 
THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT WALK OR DRIVE INTO FLOOD AREAS.

&&

LAT...LON 4681 9878 4711 9876 4710 9845 4699 9846
      4699 9844 4698 9843 4680 9844

$$

JP MARTIN/SIMOSKO
806 
WGUS73 KBIS 240121
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
821 PM CDT FRI MAY 23 2014

NDC093-240500-
/O.CON.KBIS.FF.W.0001.000000T0000Z-140524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
821 PM CDT FRI MAY 23 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL STUTSMAN
COUNTY UNTIL MIDNIGHT CDT...

AT 815 PM CDT...THUNDERSTORMS WITH HEAVY RAIN CONTINUE ACROSS THE 
WARNED AREA. NEARLY FOUR INCHES OF RAIN...WITH WATER UP TO TWO FEET 
DEEP FLOWING OVER TOWNSHIP AND COUNTY ROADS NORTH AND EAST OF 
JAMESTOWN...HAS BEEN REPORTED. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE FLASH 
FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...JAMESTOWN THROUGH SPIRITWOOD AND NORTH TO SPIRITWOOD LAKE.

THUNDERSTORMS WILL CONTINUE PAST SUNSET MAKING IT MORE DIFFICULT TO 
SEE FLOODED ROADWAYS AND DETERMINING WATER DEPTH. ADDITIONAL RAIN 
AMOUNTS OF TWO INCHES CAN BE EXPECTED THROUGH THIS EVENING.

LAT...LON 4681 9878 4711 9876 4710 9845 4699 9846
      4699 9844 4698 9843 4680 9844

$$

JP MARTIN/SIMOSKO
816 
WGUS73 KBIS 240253
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
953 PM CDT FRI MAY 23 2014

NDC093-240500-
/O.CON.KBIS.FF.W.0001.000000T0000Z-140524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
953 PM CDT FRI MAY 23 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL STUTSMAN 
COUNTY UNTIL MIDNIGHT CDT...

AT 950 PM CDT...THUNDERSTORMS WITH HEAVY RAIN WERE ENDING IN THE 
JAMESTOWN AREA...HOWEVER...OTHER STORMS WERE IN THE WESTERN PART OF 
THE COUNTY...NEAR MEDINA...AND MOVING EAST ALONG INTERSTATE 94. 
THUNDERSTORMS REMAIN IN THE FORECAST THE REST OF THE EVENING...AND 
MORE RAIN IS POSSIBLE.

FOUR INCHES OF RAIN WAS REPORTED NEAR SPIRITWOOD AND THE JAMESTOWN 
AIRPORT HAD AROUND THREE INCHES...A RECORD AMOUNT FOR MAY 23. THE 
PUBLIC HAS REPORTED NUMEROUS ROADS FLOODED AND WASHED OUT. THIS IS 
MAINLY BOUNDED BY SPIRITWOOD LAKE TO THE NORTH AND INTERSTATE 94 TO 
THE SOUTH...JAMESTOWN TO THE WEST AND THE BARNES COUNTY LINE TO THE 
EAST.

RUNOFF FROM THIS EXCESSIVE RAIN WILL CONTINUE TO CAUSE FLASH 
FLOODING THIS EVENING.

AS DARKNESS SETTLES IN...IT WILL BE EVEN HARDER TO SEE FLOODED ROADS 
AND HARDER STILL TO DETERMINE THE DEPTH OF THE WATER.

THE STUTSMAN COUNTY SHERIFF HAS ISSUED A TRAVEL ADVISORY FOR EASTERN 
STUTSMAN COUNTY AS NUMEROUS TOWNSHIP AND COUNTY ROADS WERE UNDER 
WATER. USE EXTREME CAUTION.

DO NOT DRIVE OR WALK INTO FLOODED AREAS. TURN AROUND...DONT DROWN.

&&

LAT...LON 4681 9878 4711 9876 4710 9845 4699 9846
      4699 9844 4698 9843 4680 9844

$$

JP MARTIN
172 
WGUS73 KBIS 240452
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1152 PM CDT FRI MAY 23 2014

NDC093-240505-
/O.EXP.KBIS.FF.W.0001.000000T0000Z-140524T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STUTSMAN ND-
1152 PM CDT FRI MAY 23 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL 
STUTSMAN COUNTY WILL BE ALLOWED TO EXPIRE AT MIDNIGHT CDT...

THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING 
IN EFFECT UNTIL 530 PM CDT SATURDAY. ADDITIONAL THUNDERSTORMS ARE 
POSSIBLE TONIGHT WITH NEW RAINFALL AMOUNTS OF UP TO ONE INCH 
POSSIBLE. THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED AGAIN SATURDAY 
AFTERNOON THROUGH SUNDAY. RUNOFF FROM EXCESSIVE RAINFALL EARLIER 
THIS EVENING WILL CAUSE FLOODING OF COUNTY AND TOWNSHIP ROADS...AS 
WELL AS RISES ON SEVEN MILE COULEE AND THE JAMES RIVER.

LAT...LON 4681 9878 4711 9876 4710 9845 4699 9846
      4699 9844 4698 9843 4680 9844

$$

AYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 23, 2:55 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 23, 2:55 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT FRI MAY 23 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 255 PM CDT FRI MAY 23 2014

MAIN FORECAST CONCERNS ARE CONVECTIVE POTENTIAL...TIMING AND
PLACEMENT. VIS IMAGERY CONTINUES TO SHOW CU FIELD DEVELOPING
ACROSS SOUTHEAST CWA IN AREA OF DEWPOINTS AROUND 60F. A FEW
LIGHTNING STRIKES TO OUR EAST IN FGF CWA. MODELS CONTINUE TO
INDICATE BEST POTENTIAL FOR THIS AFTERNOON AND EVENING ACROSS
JAMES VALLEY REGION. WILL CONTINUE TO COVER WITH LOW POPS DUE TO
ISOLATED/SCATTERED NATURE OF EXPECTED CONVECTION. PLENTIFUL
INSTABILITY IN PLACE WITH LATEST SPC MESO ANALYSIS SHOWING
1500-2500 J/KG SURFACE BASED INSTABILITY NUDGING INTO SOUTH
CENTRAL ND ALTHOUGH AS PREVIOUSLY MENTIONED SHEAR IS LIMITED WITH
BEST 0-6KM SHEAR VALUES OF 20-25KTS ACROSS SOUTHEAST. ANY
CONVECTION THAT DEVELOPS SHOULD DIMINISH BY MID EVENING.

INSTABILITY REMAINS IN PLACE ON SATURDAY WHILE SHORTWAVE IN
SOUTHWEST FLOW AND ASSOCIATED SURFACE FRONT APPROACH BY AFTERNOON.
DIFFICULT TO PIN DOWN EXACT PLACEMENT FOR STORMS ON SATURDAY SO
WILL CONTINUE TO CARRY CHANCE POPS MOST LOCATIONS. SPC HAS WESTERN
ND IN /SEE TEXT/ DISCUSSION FOR POSSIBILITY OF A COUPLE
STRONG/SEVERE STORMS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 255 PM CDT FRI MAY 23 2014

A MID LEVEL SHORTWAVE CIRCULATING AROUND THE CLOSED UPPER LOW IN THE
FOUR CORNERS WILL PEEL OFF AND GET ABSORBED IN THE NORTHERN STREAM
FLOW. THIS SHORTWAVE WILL CROSS INTO SOUTHWEST NORTH DAKOTA SATURDAY
NIGHT AS IT SLIDES OVER A LEE SIDE LOW IN EASTERN MONTANA. IN DOING
SO EXPECT THIS TO BECOME THE FOCUS FOR SHOWERS AND THUNDERSTORMS
SATURDAY NIGHT INTO SUNDAY AS THE LEE SIDE TROUGH BECOMES A COLD
FRONT AND MOVES EAST ACROSS WESTERN AND CENTRAL NORTH DAKOTA. ALONG
THE FRONT...THE STRONGEST 0-6KM SHEAR OF 30KT TO 35KT IS FORECAST TO
LINE UP WITH BULLS EYE OF THE MOST UNSTABLE CAPE. THE GFS IS
SLIGHTLY SLOWER WITH THE ADVANCING COLD FRONT SUNDAY...BEING WEST OF
BISMARCK AT 18Z...WHILE THE NAM AND ECMWF ALREADY HAVE THE FRONT
JUST EAST OF BISMARCK. DEPENDING ON WHERE THE FRONT ACTUALLY ENDS UP
WILL DETERMINE HOW FAR WEST THE LIKELY POPS AND POTENTIAL FOR SEVERE
THUNDERSTORMS WILL EXTEND. THERE ARE SOMEWHAT STRONGER SHEAR VALUES
BEHIND THE FRONT BUT INSTABILITY PARAMETERS ARE ALSO WEAKER. WILL
CONTINUE WITH THE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT WITH SCATTERED SHOWERS BEHIND THE
FRONT. MODELS DEPICT A DRY AFTERNOON IN THE FAR WEST WHICH WILL
GRADUALLY PROPAGATE ACROSS CENTRAL NORTH DAKOTA SUNDAY EVENING/NIGHT
AS THE COLD FRONT AND SHORTWAVE SHIFT EAST SUNDAY EVENING.

ON MONDAY...THE GEM/ECMWF SHOW A FLATTER HEIGHT FIELD VERSUS THE GFS
WHICH HAS A MORE AMPLIFIED H7-H5 RIDGE IN PLACE KEEPING ANY THREAT
OF SHOWERS OR THUNDERSTORMS FROM ENTERING THE WEST UNTIL AFTER 00Z
TUESDAY. MEMORIAL DAY STILL LOOKS DRY THROUGH THE EARLY EVENING AND
WILL CONTINUE THIS TREND IN THE GRIDDED FORECAST AS THE PREVIOUS
FORECAST HAD.

MONDAY NIGHT INTO WEDNESDAY...A SOUTHWEST FLOW IS THE
DOMINANT UPPER AIR PATTERN ACROSS WESTERN AND CENTRAL NORTH DAKOTA
WITH A SERIES OF SHORTWAVES RIDING THROUGH. DAILY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ABOUT WESTERN
AND CENTRAL NORTH DAKOTA DURING THIS TIME.

BEYOND WEDNESDAY...THE LATEST GFS WANTS TO BUILD A HIGHLY AMPLIFIED
RIDGE INTO NORTH DAKOTA THURSDAY THROUGH SATURDAY. THE ECMWF BRIEFLY
SHOWS THIS FOR WEDNESDAY NIGHT INTO THURSDAY THEN SHIFTS IT EAST
WITH A RETURN TO AN UNSETTLED WEATHER BY THURSDAY. PLENTY OF
UNCERTAINTY AS TO WHETHER OR NOT A BRIEF BREAK IN THUNDERSTORM
CHANCES OCCURS OR WILL IT BE MORE OF AN EXTENDED BREAK. HIGH
TEMPERATURES WILL BE IN THE 70S THROUGH WEDNESDAY WITH POSSIBLE 80S
IF THE RIDGE TAKES SHAPE AND DOMINATES TOWARD THE END OF THE
EXTENDED. OVERNIGHT LOWS ARE FORECAST MAINLY IN THE 50S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1258 PM CDT FRI MAY 23 2014

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
MAINLY...SOUTH AND EAST...INCLUDING KDIK...KBIS...AND KMJS. BRIEF
REDUCTIONS BELOW VFR WOULD BE POSSIBLE IF ANY LOCATIONS ARE
DIRECTLY AFFECTED BY THUNDERSTORMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JNS
LONG TERM...KS
AVIATION...JNS
Hazardous weather outlook, May 23, 3:10 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
310 PM CDT FRI MAY 23 2014

NDZ004-012-242015-
BOTTINEAU-MCHENRY-
310 PM CDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...
BANTRY...AND TOWNER...AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A FEW
STRONGER STORMS ARE POSSIBLE THIS AFTERNOON...WITH HAIL UP TO A
HALF INCH POSSIBLE. THE OVERALL SEVERE WEATHER THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL
BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS
COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>003-005-009>011-013-017>023-025-031>037-040>048-050-051-
242015-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
310 PM CDT FRI MAY 23 2014 /210 PM MDT FRI MAY 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR A LATE NIGHT THUNDERSTORM. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY. THUNDERSTORMS WILL
BECOME LIKELY SATURDAY NIGHT INTO SUNDAY. A FEW OF THESE STORMS
COULD BE STRONG TO SEVERE ON SUNDAY. THE MAIN THREATS WOULD BE
LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS RETURNS
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

JNS/KS

In the hours before

Special weather statement, May 23, 3:52 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
352 PM CDT FRI MAY 23 2014

NDZ037-048-232145-
LA MOURE-STUTSMAN-
352 PM CDT FRI MAY 23 2014

...SPECIAL WEATHER STATEMENT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM YPSILANTI TO
MONTPELIER TO NORTONVILLE...AND MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...WILL
ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MONTPELIER...
  ADRIAN...
  YPSILANTI...
  SPIRITWOOD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4644 9880 4667 9872 4687 9873 4698 9843
      4664 9843 4664 9831 4663 9831
TIME...MOT...LOC 2052Z 241DEG 13KT 4683 9861 4672 9860
          4657 9865

SIMOSKO
Local storm report, May 23, 4:02 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
402 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             6 N JAMESTOWN           47.00N  98.71W
05/23/2014  M1.00 INCH       STUTSMAN           ND   TRAINED SPOTTER

&&

KSIMOSKO
Local storm report, May 23, 4:30 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
430 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             2 E JAMESTOWN           46.91N  98.67W
05/23/2014  E1.00 INCH       STUTSMAN           ND   LAW ENFORCEMENT

&&

AC
Local storm report, May 23, 5:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             SPIRITWOOD              46.94N  98.50W
05/23/2014  E1.00 INCH       STUTSMAN           ND   TRAINED SPOTTER

&&

AC
Local storm report, May 23, 5:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             4 W SPIRITWOOD          46.94N  98.58W
05/23/2014  E1.00 INCH       STUTSMAN           ND   LAW ENFORCEMENT

&&

HAMILTON
Local storm report, May 23, 5:51 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
551 PM CDT FRI MAY 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 ENE JAMESTOWN         46.93N  98.63W
05/23/2014  E1.50 INCH       STUTSMAN           ND   LAW ENFORCEMENT

&&

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:37 AM CDTSpecial Weather StatementBISMcLean23 min
May 23, 3:23 PM CDTSpecial Weather StatementBISStutsman67 min
May 23, 3:34 PM CDTSpecial Weather StatementBISStutsman56 min
May 23, 3:44 PM CDTSpecial Weather StatementBISStutsman61 min
May 23, 3:46 PM CDTSevere Thunderstorm WarningBISStutsman59 min
May 23, 3:52 PM CDTSpecial Weather StatementBISLaMoure53 min
May 23, 4:31 PM CDTSevere Thunderstorm WarningBISStutsman59 min
May 23, 4:49 PM CDTSevere Thunderstorm WarningBISStutsman56 min
May 23, 5:51 PM CDTSevere Thunderstorm WarningBISStutsman54 min
May 23, 6:53 PM CDTSpecial Weather StatementBISStutsman52 min
May 23, 6:55 PM CDTSpecial Weather StatementBISKidder65 min
May 23, 6:56 PM CDTSevere Thunderstorm WarningBISKidder64 min

Nearby

Flash Flood Warnings in North Dakota, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.